Connecticut, 2012Flash Flooding in Connecticut, September 18, 2012
September 18, 2012 · NWS OKX · 2 events in 2 counties and zones
Showers and thunderstorms associated with a cold front passage produced heavy rainfall that resulted in flash flooding in Fairfield and New Haven Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms associated with a cold front passage produced heavy rainfall that resulted in flash flooding in Fairfield and New Haven Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 18, 8:30 PM EST, 0 minutes earlier.
Area forecast discussion, Sep 18, 8:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
930 PM EDT TUE SEP 18 2012
.SYNOPSIS...
LOW PRESSURE MOVES INTO SOUTHEAST CANADA TONIGHT...PULLING A COLD
FRONT ACROSS THE REGION. THE COLD FRONT WILL BE OFFSHORE ON
WEDNESDAY WITH HIGH PRESSURE BEGINNING TO BUILD IN FROM THE WEST.
HIGH PRESSURE WILL EXTEND ACROSS NEW ENGLAND THROUGH THE REMAINDER
OF THE WEEK AS A STALLED FRONTAL BOUNDARY REMAINS JUST TO THE
EAST. A SLOW MOVING COLD FRONT TRACKS ACROSS THE AREA OVER THE
WEEKEND...FOLLOWED BY HIGH PRESSURE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTIVE LINE MARCHING SLOWLY EAST. HIGHEST WINDS HAVE OCCURRED
WITH THIS LINE...WITH SE CT AND ERN LI THE NEXT TO OBSERVE THIS
CONVECTION AS IT MOVES THROUGH.
OTHERWISE WITH THE FRONT NEARING...WINDS WILL DIMINISH AND SHOWERS
WILL SCATTER WEST TO EAST OVERNIGHT.
GRIDS UPDATED TO REFLECT CHANGING CONDITIONS OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT WILL BE PUSHING EAST WITH SHOWERS AND THUNDERSTORMS
COMING TO AN END ACROSS THE FAR EASTERN SECTIONS OF THE CWA. SOME
PRETTY DECENT LOW LEVEL COLD AIR ADVECTION WITH THE NORTHERLY FLOW
AT THE LOW LEVELS AND BACKING TO MORE SOUTHWESTERLY FLOW ALOFT.
850MB TEMPS LOWER 3-5 DEGREES C THROUGHOUT THE DAY. MAV/MET BLEND
FOR HIGHS YIELDS NEAR TO SLIGHTLY BELOW NORMAL TEMPS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
PATTERN AMPLIFIES AS LARGE TROUGH EXTENDS FROM CANADA ACROSS THE
GREAT LAKES REGION SOUTHWARD THROUGH LATE WEEK AND INTO THIS
WEEKEND. WEATHER SYSTEMS AS A RESULT MOVE SLOWLY OR BECOME STALLED.
A FRONTAL BOUNDARY REMAINS JUST EAST OF THE AREA WEDNESDAY NIGHT
THROUGH FRIDAY AS LOW PRESSURE RIDES ALONG IT. FOR MUCH IF NOT ALL
OF OUR AREA...HIGH PRESSURE EXTENDS ACROSS THE NORTHEAST OVER THE
AREA THIS TIME FRAME. I DO BELIEVE THIS WILL RESULT IN DRY
WEATHER...WITH ANY SHOWERS ALONG THE FRONTAL BOUNDARY REMAINING
EAST. HOWEVER...THIS WILL NEED TO BE WATCHED.
BY THE WEEKEND...THE TROUGH (WITH NOTABLE MODEL DIFFERENCES IN
STRENGTH AND MOVEMENT) FINALLY MOVES EAST/NORTHEAST. A FRONTAL
BOUNDARY THAT WILL ACCOMPANY THIS TROUGH EVENTUALLY MOVES EAST AS
WELL...AND COULD VERY WELL STALL NEARBY THROUGH SUNDAY. WOULD FAVOR
SLOWER TIMING...AND THE LATTER HALF OF THE WEEKEND COULD BE
UNSETTLED...ALTHOUGH NOT A WASHOUT.
CLOSED UPPER LOW REMAINS WELL TO THE NORTH WITH GENERAL FLOW
FLATTENING ACROSS MUCH OF THE UNITED STATES. HIGH PRESSURE AT THE
SFC BUILDS...AND SHOULD PROVIDE DRY CONDITIONS MONDAY AND TUESDAY.
AS FOR TEMPS...A GRADUAL WARMUP EXPECTED LATE THIS WEEK AND INTO THE
EARLY PORTION OF THE WEEKEND. THEN TEMPS SHOULD FALL BACK A DEGREE
OR TWO BELOW NORMAL SUNDAY INTO EARLY NEXT WEEK BEHIND THE FRONT.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT CROSSES THE AREA TONIGHT...FOLLOWED BY HIGH PRESSURE
BUILDING IN TOMORROW. MODERATE CONFIDENCE ON TIMING OF WIND SHIFT
AND PRECIP.
VERY GUSTY WINDS WILL CONTINUE THIS EVENING AHEAD OF THE FRONT.
SUSTAINED WINDS BETWEEN 20 AND 30 KTS...WITH GUSTS GENERALLY
BETWEEN 30 AND 40 KTS. GUSTS BETWEEN 20 AND 25 KTS CONTINUE
THROUGH THE NIGHT BEHIND THE FRONT...FINALLY DIMINISHING LESS THAN
20 KTS BY DAYBREAK.
LLWS REMAINS POSSIBLE OVER NYC TERMINALS AND EAST...WITH 50 KTS
WINDS AT 2000 FT. THE THREAT FOR LLWS SHOULD DIMINISH AFTER 06Z AS
THE FRONT PASSES THROUGH.
LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL PASS THROUGH
BETWEEN 00Z AND 04Z...WITH ISOLATED SHOWERS PSBL BETWEEN 04Z AND
09Z.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: LOW CONFIDENCE ON THUNDERSTORM. MODERATE
CONFIDENCE ON TIMING OF WIND SHIFT AND END OF PRECIP.
KLGA FCSTER COMMENTS: LOW CONFIDENCE ON THUNDERSTORM. MODERATE
CONFIDENCE ON TIMING OF WIND SHIFT AND END OF PRECIP.
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE ON TIMING OF WIND SHIFT
AND END OF PRECIP.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE ON TIMING OF WIND SHIFT
AND END OF PRECIP.
KHPN FCSTER COMMENTS: LOW CONFIDENCE ON THUNDERSTORM. MODERATE
CONFIDENCE ON TIMING OF WIND SHIFT AND END OF PRECIP.
KISP FCSTER COMMENTS: LOW CONFIDENCE ON THUNDERSTORM. MODERATE
CONFIDENCE ON TIMING OF WIND SHIFT AND END OF PRECIP.
OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-SATURDAY MORNING...VFR.
.SATURDAY AFTERNOON-SUNDAY...SHRA/TSTMS POSSIBLE.
&&
.MARINE...
GALES REMAIN ON THE WATERS TONIGHT WITH TIGHT PRESSURE GRADIENT
WITH SEAS BUILDING TO 9-14 FT. THE WINDS LOWER BY WEDNESDAY
MORNING AS THE FRONT PUSHES EAST OF THE REGION WITH SCA OCEAN SEAS
REMAINING THROUGH THE DAY ON WEDNESDAY.
HIGH PRESSURE WILL BUILD TO THE NORTH AND EXTEND ACROSS
THE WATERS WEDNESDAY NIGHT THROUGH FRIDAY. A FRONTAL SYSTEM
REMAINS JUST EAST...AND A WAVE OF LOW PRESSURE MAY RESULT IN WINDS
INCREASING FOR A TIME OVER THE EASTERN WATERS LATER THURSDAY.
A COLD FRONT EVENTUALLY TRACKS ACROSS THE WATERS LATER THIS WEEKEND.
SEAS BUILD SLIGHTLY OVER THE EASTERN WATERS LATE THIS WEEK DUE TO
WAVE OF LOW PRESSURE AND STRENGTHENING WINDS. THEN OCEAN SEAS
DIMINISH SOMEWHAT INTO SATURDAY. SEAS MAY APPROACH SCA CRITERIA
AGAIN ON SUNDAY AS THE COLD FRONT NEARS.
&&
.HYDROLOGY...
ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS LIKELY THROUGH EARLY
WEDNESDAY MORNING FOR EASTERN SECTIONS. MINOR...POOR
DRAINAGE...AND URBAN FLOODING CAN BE EXPECTED IN SOME AREAS WITH
LOCAL FLASH FLOODING POSSIBLE...ESPECIALLY IN THOSE AREAS THAT
EXPERIENCE TRAINING CELLS.
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED WEDNESDAY
THROUGH THE END OF THE WEEK.
&&
.TIDES/COASTAL FLOODING...
SOME SPOTS RECEIVED MINOR COASTAL FLOODING THIS MORNING AND SURGE
EXPECTED TO BE 1-2 FT TONIGHT. GUIDANCE IS REALLY NOT PICKING AT
ALL WITH THE HIGHER SURGE AND TAKING THIS INTO ACCOUNT...MINOR TO
POSSIBLY MODERATE COASTAL FLOODING IS EXPECTED WITH ALL THE PILING
OF WATER TONIGHT DURING HIGH TIDE FROM THE STRONG ONSHORE FLOW.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ005>012.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR CTZ009-010.
NY...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ071>075-078>081-
176>179.
COASTAL FLOOD ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR NYZ072-074-
075-080-178-179.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR NYZ071-073-
078-176-177.
NJ...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR NJZ006-106-
108.
MARINE...GALE WARNING UNTIL 6 AM EDT WEDNESDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...JM/MET
NEAR TERM...JM/PW
SHORT TERM...JM
LONG TERM...PW
AVIATION...SEARS
MARINE...JM/PW
HYDROLOGY...JM/PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 18, 8:24 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
924 PM EDT TUE SEP 18 2012
CTZ005>008-011-012-NYZ079-081-200030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
924 PM EDT TUE SEP 18 2012
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-103>105-107-NYZ067>070-200030-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
924 PM EDT TUE SEP 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-106-108-200030-
HUDSON-EASTERN ESSEX-EASTERN UNION-
924 PM EDT TUE SEP 18 2012
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-010-NYZ078-177-200030-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
924 PM EDT TUE SEP 18 2012
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-179-200030-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
924 PM EDT TUE SEP 18 2012
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ071-073-176-200030-
SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
924 PM EDT TUE SEP 18 2012
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072-074-075-178-200030-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
SOUTHERN QUEENS-
924 PM EDT TUE SEP 18 2012
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-340-345-350-353-355-200030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
924 PM EDT TUE SEP 18 2012
...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-200030-
NEW YORK HARBOR-
924 PM EDT TUE SEP 18 2012
...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Sep 18, 5:12 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT TUE SEP 18 2012
CTZ005-009-NJZ004-006-103>108-NYZ068>075-176>179-190015-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
FAIRFIELD-NORTHERN NASSAU-NORTHERN QUEENS-NORTHERN
WESTCHESTER-PUTNAM-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-
612 PM EDT TUE SEP 18 2012
...LINE OF STRONG THUNDERSTORMS WILL MOVE INTO THE NEW YORK CITY
METROPOLITAN AREA...THE LOWER HUDSON VALLEY AND SOUTHWEST
CONNECTICUT BETWEEN 7 AND 8 PM...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR MIDDLETOWN IN
ORANGE COUNTY SOUTH THROUGH NORTHWEST NEW JERSEY AND SOUTHEAST
PENNSYLVANIA TO NEAR PHILADELPHIA...MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL BE...
NEAR PLAINFIELD BY 655 PM.
NEAR SUMMIT BY 700 PM.
NEAR WAYNE BY 705 PM.
NEAR RAMSEY BY 710 PM.
NEAR PORT RICHMOND BY 715 PM.
NEAR UNION CITY BY 720 PM.
PEOPLE IN THE NEW YORK CITY METROPOLITAN AREA...THE LOWER HUDSON
VALLEY AND SOUTHWEST CONNECTICUT...INCLUDING SLOATSBURG...
PLAINFIELD...SUMMIT...COLD SPRING...FAIRFIELD...CLARK...MILLBURN...
WAYNE...SUFFERN AND CALDWELL...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS
LINE OF STORMS.
LAT...LON 4059 7421 4059 7446 4067 7447 4090 7428
4115 7423 4134 7397 4149 7393 4153 7354
4167 7351 4150 7344 4145 7328 4116 7325
4090 7375 4084 7376 4092 7357 4087 7346
4061 7358 4054 7394 4061 7405 4049 7425
GOODMANLocal storm report, Sep 18, 5:30 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
630 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM NON-TSTM WND DMG OAKLAND 41.03N 74.24W
09/18/2012 BERGEN NJ TRAINED SPOTTER
LARGE TREE DOWN ON POWER LINES AT MORTON PL AND
LAKESHORE DRIVE
&&
PICCALocal storm report, Sep 18, 6:18 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
718 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM NON-TSTM WND DMG RIDGEWOOD 40.98N 74.11W
09/18/2012 BERGEN NJ EMERGENCY MNGR
TREE FELL THROUGH ROOF OF HOME
0150 PM NON-TSTM WND DMG PARKSIDE HOUSES 40.87N 73.88W
09/18/2012 BRONX NY BROADCAST MEDIA
TREE DOWN ON METRO-NORTH HARLEM LINE BETWEEN
WILLIAMSBRIDGE AND BOTANICAL GARDEN STATIONS. TIME
ESTIMATED BY RADAR.
0323 PM NON-TSTM WND DMG 1 W HACKENSACK 40.89N 74.06W
09/18/2012 BERGEN NJ LAW ENFORCEMENT
TREE DOWN ON POLICE CAR AT ESSEX ST AND ARCADIA RD
0342 PM NON-TSTM WND GST 8 SSW CONEY ISLAND 40.48N 74.04W
09/18/2012 M55 MPH ANZ338 NY MESONET
MESONET
0350 PM NON-TSTM WND DMG GREENWICH 41.03N 73.63W
09/18/2012 FAIRFIELD CT BROADCAST MEDIA
TREES AND WIRES DOWN AROUND GREENWICH
0415 PM NON-TSTM WND DMG NORTH BERGEN 40.80N 74.02W
09/18/2012 HUDSON NJ BROADCAST MEDIA
TREE DOWN ON WIRES ALONG 64TH ST
0442 PM NON-TSTM WND DMG 1 WNW NUTLEY 40.82N 74.17W
09/18/2012 ESSEX NJ BROADCAST MEDIA
TREE BRANCHES DOWN ON CARS ON OHLSON AVE
0500 PM NON-TSTM WND DMG 1 E EAST BRENTWOOD 40.79N 73.22W
09/18/2012 SUFFOLK NY BROADCAST MEDIA
TREE DOWN ON RTE 111 JUST SOUTH OF MOTOR PKWY
0530 PM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
09/18/2012 BERGEN NJ TRAINED SPOTTER
TREE BRANCH DOWN ON WIRES AT 457 PARAMUS ROAD
0541 PM NON-TSTM WND DMG LIVINGSTON 40.79N 74.33W
09/18/2012 ESSEX NJ LAW ENFORCEMENT
TREE DOWN ON TOP OF GARAGE AT 19 COTTINGTON TERRACE
0600 PM NON-TSTM WND DMG SEYMOUR 41.40N 73.06W
09/18/2012 NEW HAVEN CT BROADCAST MEDIA
TREES DOWN IN SEYMOUR
0616 PM NON-TSTM WND DMG OAKLAND 41.03N 74.24W
09/18/2012 BERGEN NJ TRAINED SPOTTER
LARGE TREE DOWN ON POWER LINES AT MORTON PL AND
LAKESHORE DRIVE
0617 PM NON-TSTM WND GST 1 S MAMARONECK 40.92N 73.73W
09/18/2012 M56 MPH ANZ335 NY MESONET
MESONET
0628 PM NON-TSTM WND DMG 1 W MONKS 41.12N 74.33W
09/18/2012 PASSAIC NJ FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON BURNT MEADOW RD
0636 PM NON-TSTM WND DMG MOREHOUSETOWN 40.80N 74.34W
09/18/2012 ESSEX NJ TRAINED SPOTTER
TREE DOWN ON BEAUFORT AVE NEAR EISENHOWER PKWY
0637 PM NON-TSTM WND DMG WOOD-RIDGE 40.85N 74.09W
09/18/2012 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON HOME ON 12TH ST
&&
PICCALocal storm report, Sep 18, 6:25 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
725 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 SE PARAMUS 40.94N 74.06W
09/18/2012 BERGEN NJ TRAINED SPOTTER
TREES DOWN ON FAIRVIEW AVE MAKING ROAD IMPASSABLE
&&
PICCALocal storm report, Sep 18, 6:42 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
742 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N GOSHEN 41.42N 74.33W
09/18/2012 ORANGE NY LAW ENFORCEMENT
TREES DOWN ON AXWORTHY RD
&&
PICCALocal storm report, Sep 18, 8:06 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
906 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ASTORIA 40.78N 73.91W
09/18/2012 QUEENS NY PUBLIC
THREE LARGE TREES DOWN AT 35TH ST NORTH OF ASTORIA BLVD
&&
PICCAFlash Flood, Fairfield
- When
- September 18, 8:30 PM EST to 9:17 PM EST
- Where
- Fairfield County, 1.66 mi S of Long Hill to 1.56 mi NNW of East Norwalk
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.226, -73.217
Cars were stranded in flood waters at the intersection of Old Town Rd. and Main St. in Ox Hill. In Norwalk, Interstate 95 southbound was closed near exit 16 with a vehicle also stranded in flood waters.
Flash Flood, New Haven
- When
- September 18, 9:00 PM EST to 9:30 PM EST
- Where
- New Haven County, 1.5 mi NNW of Ansonia to 1.39 mi NNW of Ansonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.350, -73.091
In Ansonia, Wakelee Ave. near Clarkson St. was closed due to flooding. Beaver St. was also closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Massachusetts, September 18, 2012$264,000 · 56 kt wind · 21 events
- Strong Wind in New Jersey, September 18, 20121 injured · $165,000 · 21 events
- Strong Wind in New Jersey, September 18, 2012$400,000 · 4 events
- Flash Flooding and Damaging Winds in New York, September 18, 2012$96,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, September 18, 20124 injured · 52 kt wind · 20 events
- Flood and Damaging Winds in Connecticut, September 18, 2012$70,000 · 50 kt wind · 11 events
- Flash Flooding and Damaging Winds in New York, September 18, 201250 kt wind · 44 events
- Damaging Winds in Virginia, September 18, 2012$16,000 · 53 kt wind · 28 events
- Strong Wind in Pennsylvania, September 18, 2012$30,000 · 9 events
- Strong Wind in Connecticut, September 18, 2012$40,000 · 2 events
- Strong Wind in New York, September 18, 2012$40,000 · 2 events
- Damaging Winds in Maryland, September 18, 2012$13,000 · 50 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412653, 412656.